Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 96, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2019, 1:26 PM CDT for Delaware County, Ottawa County, Oklahoma. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2019, 1:26 PM CDT (18:26 UTC)
- Expired
- May 20, 2019, 1:45 PM CDT
- In force
- 19 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 1:28 PM CDT | HAIL 0.88 | 6 Nnw Grove, OK | SPOTTER REPORTED NICKEL HAIL WHICH LASTED 1 TO 2 MINUTES. |
| May 20, 1:37 PM CDT | TSTM WND DMG | Grove, OK | EMERGENCY MANAGEMENT REPORTED STORM DAMAGE NEAR THE HONEY CREEK ARM OF GRAND LAKE IN GROVE NEAR SH-59. REPORTS OF DOCKS DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839
WUUS54 KTSA 201826
SVRTSA
OKC041-115-201845-
/O.NEW.KTSA.SV.W.0096.190520T1826Z-190520T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
126 PM CDT Mon May 20 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Delaware County in northeastern Oklahoma...
Eastern Ottawa County in northeastern Oklahoma...
* Until 145 PM CDT.
* At 126 PM CDT, a severe thunderstorm was located 5 miles south of
Wyandotte, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Miami... Grove...
Fairland... Wyandotte...
Ottawa... Dodge...
Cayuga... Peoria...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 305 and 323.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3656 9462 3658 9482 3692 9490 3699 9462
TIME...MOT...LOC 1826Z 251DEG 39KT 3672 9473
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
316
WWUS54 KTSA 201839
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
139 PM CDT Mon May 20 2019
OKC041-115-201849-
/O.EXP.KTSA.SV.W.0096.000000T0000Z-190520T1845Z/
Delaware OK-Ottawa OK-
139 PM CDT Mon May 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELAWARE AND
EASTERN OTTAWA COUNTIES WILL EXPIRE AT 145 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
LAT...LON 3656 9462 3658 9482 3692 9490 3699 9462
TIME...MOT...LOC 1839Z 257DEG 41KT 3679 9458
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:46 PM CDT, 40 minutes earlier.
Area forecast discussion, May 20, 12:46 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1246 PM CDT Mon May 20 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing widespread convection is likely to continue across NE OK with an increase in coverage through the afternoon into evening hours. Lesser coverage expected in western AR. A lull in overall storm coverage is likely by early morning before extensive line of storms spreads eastward Tuesday morning. Overall expect largely prevailing low VFR to MVFR ceilings with storm impacts periodically lowering categories at times. && .PREV DISCUSSION... /Issued 1045 AM CDT Mon May 20 2019/ ..UPDATE... DISCUSSION... Band of convection extending through NE OK remains elevated however sufficient instability remains present to support brief intervals of severe potential. These storms will continue to fester and likely spread E-NE while deeper boundary moisture spreads northward. The residual boundary from the ongoing convection will likely serve as the effective frontal zone and be a focus of concern with expected afternoon / evening storms. Forecast wind profiles appear to be realized in observational satellite winds and area VWP profiles which raises confidence in a broad region of favorable wind fields supportive of significant severe weather from this afternoon through the evening hours. This event will be rather long lived locally as a continued severe threat will exist with developing linear MCS later tonight which advances eastward across the area through early afternoon Tuesday. Flooding risks will continue to steadily raise and areas northeast of Interstate 44 appear most susceptible to the highest totals. River flood warnings have increased in number and further rises are likely once the rainfall footprint is realized. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 68 81 64 / 90 80 80 10 FSM 80 68 79 63 / 30 40 90 20 MLC 78 72 83 66 / 60 40 80 10 BVO 73 67 82 58 / 80 90 80 10 FYV 77 68 72 59 / 50 60 90 20 BYV 75 66 75 62 / 30 70 90 30 MKO 76 68 79 62 / 70 50 80 10 MIO 73 68 77 61 / 70 80 90 10 F10 76 69 82 64 / 60 60 80 10 HHW 81 69 79 66 / 50 30 80 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch through Tuesday evening for OKZ054>074. AR...Flash Flood Watch through Tuesday evening for ARZ001-002-010-011. && AVIATION.....07
Hazardous weather outlook, May 20, 1:20 PM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 120 PM CDT Mon May 20 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 120 PM CDT Mon May 20 2019 ...Significant Severe Weather Likely Including Strong Tornadoes... ...Life Threatening Flooding Possible This Evening and Overnight... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 2 PM. AREA AT GREATEST RISK...Eastern Oklahoma. SEVERE THUNDERSTORM. RISK...Critical. AREA...All Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...After 3 PM. FLASH FLOOD. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 3 PM. DISCUSSION... Severe weather will develop this afternoon and continue into the overnight hours. Conditions remain favorable for significant severe weather including the potential for violent tornadoes and damaging winds. Numerous supercell storms are expected to develop this afternoon and become tornadic. These storms may also interact with a stationary boundary in vicinity of the Interstate 44 corridor, which will further enhance the tornadic potential. The risk of supercells will continue into the evening hours and possibly spread eastward through western Arkansas. A brief lull in severe weather is possible toward the early morning hours on Tuesday, however a line of storms is expected to re-intensify while spreading eastward. This line of storms is likely to move into eastern Oklahoma after 3 AM with potential for leading edge tornadoes and locally damaging winds. Significant flooding is likely to develop this afternoon through tonight, especially across portions of eastern Oklahoma. Flash flooding will develop quickly due to the saturated soils, and there remains potential for life threatening flooding across portions of northeast Oklahoma where recent excessive rains have fallen. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY through SATURDAY...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Severe weather is likely to be ongoing Tuesday morning as the line of storms advances eastward. The risk for tornadoes and locally damaging winds will continue. Any additional heavy rainfall will further worsen any ongoing flooding. Flooded roadways are likely to remain an issue for several days as waters will be slow to recede. Thunderstorm chances continue through the week, however an organized severe weather threat is not apparent at this time. EMERGENCY MANAGEMENT PLANNING STATEMENT... Weather warnings highlighting significant severe potential are likely this afternoon and evening. The severe weather risk will remain present through Tuesday morning. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 20, 11:27 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1127 AM CDT Mon May 20 2019
OKZ055-056-060-061-201700-
Tulsa OK-Rogers OK-Nowata OK-Washington OK-
1127 AM CDT Mon May 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...
SOUTHEASTERN WASHINGTON...SOUTHERN NOWATA AND NORTHEASTERN TULSA
COUNTIES UNTIL NOON CDT...
At 1127 AM CDT, a strong thunderstorm was located 3 miles east of
Vera, moving northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Nowata... Skiatook...
Collinsville... Oologah...
Ramona... Talala...
Vera... New Alluwe...
Watova...
LAT...LON 3668 9543 3660 9543 3659 9542 3627 9574
3639 9600 3682 9583
TIME...MOT...LOC 1627Z 203DEG 36KT 3646 9581Local storm report, May 20, 12:41 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM TSTM WND GST 4 WNW ADAIR 36.46N 95.34W
05/20/2019 E60 MPH MAYES OK EMERGENCY MNGR
&&
JBMSpecial weather statement, May 20, 12:59 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Tulsa OK 1259 PM CDT Mon May 20 2019 OKZ054-059-201830- Osage OK-Pawnee OK- 1259 PM CDT Mon May 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND CENTRAL PAWNEE COUNTIES UNTIL 130 PM CDT... At 1258 PM CDT, a strong thunderstorm was located 3 miles south of Blackburn, moving northeast at 55 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Hominy... Cleveland... Barnsdall... Wynona... Hallett... Blackburn... Pershing... Nelagoney... Tallant... LAT...LON 3621 9656 3632 9673 3681 9631 3664 9605 TIME...MOT...LOC 1758Z 219DEG 50KT 3633 9659 Lacy
Local storm report, May 20, 1:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM HAIL VINITA 36.64N 95.15W
05/20/2019 E0.88 INCH CRAIG OK EMERGENCY MNGR
&&
JBMSpecial weather statement, May 20, 1:20 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Tulsa OK 120 PM CDT Mon May 20 2019 OKZ054-201845- Osage OK- 120 PM CDT Mon May 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSAGE COUNTY UNTIL 145 PM CDT... At 120 PM CDT, a strong thunderstorm was located 4 miles east of Grainola, moving northeast at 55 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Grainola... Foraker... LAT...LON 3700 9632 3682 9654 3694 9671 3700 9666 TIME...MOT...LOC 1820Z 219DEG 49KT 3694 9657 Lacy
Local storm report, May 20, 1:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL VINITA 36.64N 95.15W
05/20/2019 E1.00 INCH CRAIG OK BROADCAST MEDIA
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:41 AM CDT | River Flood Warning | TSA | Okmulgee | 15 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Osage | 48 hr |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Osage, Tulsa | 7 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Tulsa | 7 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Washington | 10 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Washington | 12 days |
| May 20, 9:53 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 13 days |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Osage, Pawnee | 12 days |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Creek | 58 hr |
| May 20, 10:10 AM CDT | River Flood Warning | TSA | Cherokee | 48 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 43 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 43 hr |
| May 20, 10:24 AM CDT | River Flood Advisory | TSA | Sequoyah | 22 hr |
| May 20, 10:28 AM CDT | Special Weather Statement | TSA | Creek | 32 min |
| May 20, 10:53 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Washington | 52 min |
| May 20, 11:27 AM CDT | Special Weather Statement | TSA | Rogers | 33 min |
| May 20, 12:13 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Rogers | 32 min |
| May 20, 12:43 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 47 min |
| May 20, 12:59 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| May 20, 1:20 PM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 20, 1:51 PM CDT | Special Weather Statement | TSA | Pawnee | 24 min |
| May 20, 2:05 PM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Osage, Rogers, Tulsa, Washington | 3 hr |
| May 20, 2:09 PM CDT | River Flood Warning | TSA | Nowata | 12 days |
| May 20, 2:20 PM CDT | River Flood Warning | TSA | Ottawa | 7 days |
| May 20, 2:54 PM CDT | River Flood Warning | TSA | Pawnee | 8 days |
| May 20, 2:58 PM CDT | Special Weather Statement | TSA | Mayes | 32 min |
| May 20, 3:18 PM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 20, 3:28 PM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 32 min |
| May 20, 4:46 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 8 hr |
| May 20, 5:05 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 40 min |
| May 20, 5:33 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 42 min |
| May 20, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| May 20, 5:39 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 36 min |
| May 20, 6:11 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 27 min |
| May 20, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 46 min |
| May 20, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 26 min |
| May 20, 6:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 18 min |
| May 20, 6:51 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more | 8 hr |
| May 20, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.